Jump to content
Important Survey - Please Participate ×

Off Valium for 5 days from rapid taper- suffering


[Ga...]

Recommended Posts

Hi everyone,

 

I hope you are OK. I just wanted some more advice. I tapered from 5 mg v one week to 2.5 mg the next to 1.250 for 3 days to nothing.

 

This taper has been too rapid. I am on day 5 without one. WDs have been and contninue to be brutal. I feel I am losing my mind. I have severe sensory issues and vertigo. I cannot eat nor think of anything other than this from one moment to the next. I am incredibly depressed. I am feeling quite desperate.

 

I am also living in Vietnam which is beginning to terrify me. I need some advice: do I wait til tmrw and see how this is or stop now and reinstate. Reinstating at 5 mg would be one option. Then following a very gradual process. However, is it typical that with a very gradual taper the withdrawals are  significant when a person stops taking them.

 

I also think I need to go home. I have support here from one person and it's a lot to put on one person.

Link to comment
Share on other sites

Seems I answered my own question re. reinstating. Just took 2.5 mg. Will do the same in the morning. Hopefully I'll stabilise on that over the coming days. Seeing a doc here tomorrow for some advice/ support. Then to start thinking about getting out of here and going home. Can't do this in this setting anymore. I just hope the family will understand.

 

Link to comment
Share on other sites

Good Choice...

 

I am a c/t of Valium and the w/d can be relentless .Extreme suffering for way long..Not for all tho.

I think doing a long slow tapper is very wise .. Hang in there I think you made the best choice :)

~Jenny

Link to comment
Share on other sites

Hello Gaztop,

 

My situation was very similar - i tapered very quickly over a short period and went into acture wd -- basically a CT before I was benzowise -- i reinstated -- it did however take a couple of weeks for things to level out again so be prepared.

 

From there I have followed a slow taper and although it's hard it's nothing compared to the sudden stop - so far. It may take you time to stabalise given your history has been erratic..

 

I've also traveled round that part of the world and going thro w/d there would be an interesting experience for sure ;)...get yourself into to the most secure and stable set-up possible.

 

The general consensus is that a slow taper will give you every chance of a 'soft landing' when you get to your last dose and hopefully avoid the fully blown acute w/d symptoms of a CT that you're already experiencing. There are however no guarantees with this drug but if you follow a sensible taper the chances are it will be pretty manageable.

 

Bear in mind the tapering and healing process can be long and drawn out process - this is something i have really struggled to get my head around.

 

You'll find a wealth of info and support here

 

take care gaztop and safe journey

 

 

Link to comment
Share on other sites

Hey :kionem: How are you? Soft-landing again.....

 

Gaztop, I think you taper way too quickly. I would suggest you to have a more realistic plan and don't try to do it as chaotic like me to start with (I think that is my biggest mistake).

 

Have you got a chance to read the Ashton manual? Perhaps, it is worthwhile to have a look. Yes, it is slow; need a lot of patient, time and courage but I hope it will be easier to manage.

 

Keep one thing in mind, it does not matter what you do, you will get w/d sx; question is how much you could tolerance, and how much you understand those sx.

 

Good luck and all the best.

 

Regards

 

 

JC

Link to comment
Share on other sites

[ff...]

I am on Day 50 of a c/t from 30-40 mg of Valium and it is not something would want to be doing in a foreign country. The good news is that you are at a relatively low dose of Valium. If you are coming home, I would suggest reinstating enough so that you can make the trip home, then, once settled back in the States, begin by tapering 1 mg. every couple of weeks, using the 2 mg. Valium that is available. Once you get down to about 2-3 mg. I would suggest cutting by .5 mg every couple of weeks (one quarter of a 2 mg pill). Hold at .5 mg for several weeks until you are ready physically and mentally to jump off.

 

Once you jump off, you will probably be OK for a week or two until all the Valium has left your system, then you will probably be hit with some mild to moderate withdrawal symptoms as your brain is jolted back to life and begins to relearn how to regulate your emotions.

 

You sound like you're handling this OK. Do what you need to get home. That's the most important thing!

 

Best wishes,

 

Tucson

 

Me on Day 50 of my final c/t:  :o

Link to comment
Share on other sites

Thank you all. It's so amazingly reassuring what you said. I cannot believe that, knowing my body, I thought I could get through it. At first the wds were more or less tolerable then bang! It was, as many of you have experienced, so vile and disgusting an experience, I just could not do it. The very best to those who do (Tusconhead-you're incredible- congratulations).

 

So I reinstated but while I got relief from the najority of symptoms, I still felt and feel funny. Like my system has been severely shocked. Thank you for saying it may take a week or 2 to find stability. That's reassuring also. When stabilisation occurs, do most people find they feel better? Here's hoping. So, in it for a while yet.

 

I am in two minds. I may return to work in a few weeks and stay here a bit. Having to go through the long process means I have to earn. Then taper until the end of March or longer if necessary. I would leave in March and go back home for the final phase, take a little time off before work I have in the UK which starts in June. Or, head back home now, escape this place which I feel quite negative about and very anxious in, but worry friends and family at home excessively. Might be wiser to fight on here than return.

 

Thanks again people.

Link to comment
Share on other sites

[ff...]

My friend, I've failed at several tapers and three prior cold turkeys and each time I reinstated it took roughly a week to 10 days before the Valium built back up in my system. A lot of people say they felt worse after reinstating. For me, I just felt "normal" again, which is why it was so hard to work up the emotional energy to do yet another c/t. Right now I feel anything but normal, but I have faith that in time this craziness will fade and normalcy will slowly (probably too slowly) return.

 

Hang in there. You'll be OK.

 

Tucson

 

Me as Day 50 of my c/t winds to an end:  ::)

Link to comment
Share on other sites

Hi everyone,

 

I hope you are OK. I just wanted some more advice. I tapered from 5 mg v one week to 2.5 mg the next to 1.250 for 3 days to nothing.

 

This taper has been too rapid. I am on day 5 without one. WDs have been and contninue to be brutal. I feel I am losing my mind. I have severe sensory issues and vertigo. I cannot eat nor think of anything other than this from one moment to the next. I am incredibly depressed. I am feeling quite desperate.

 

I am also living in Vietnam which is beginning to terrify me. I need some advice: do I wait til tmrw and see how this is or stop now and reinstate. Reinstating at 5 mg would be one option. Then following a very gradual process. However, is it typical that with a very gradual taper the withdrawals are  significant when a person stops taking them.

 

I also think I need to go home. I have support here from one person and it's a lot to put on one person.

 

The more slowly you taper the easier that last step is, though that doesn't guarantee an easy landing- just an easier one, and definitely much better than what you're experiencing now.

 

As for your immediate case, while up-dosing is almost always a bad idea (little to no relief with all of the pain of tapering back down again later) you actually happen to be in one of the very few sets of circustances where it ever pays off to up-dose (having just done a CT or rapid taper and within a week of the last dose).

 

Another reason it would probably be a good idea to up-dose is that valium actually has a long half life (I believe it's about a month) so if you're having a bad time now then it only stands to get worse as the valium continues to leave your body.

 

The main factor would be what level to restore your dose to.  The main thing would be to *not* go above the amount you were on.  You may want to take advantage of having taken your dose down and reinstate at something like 4mg (which would be what I would do for myself, based on the information you've posted above).

 

I'm sorry you are having such a bad time so far away from home.  There is nothing wrong (and everything sane) about wanting to wait to go through this until you are in a safe and stable environment.

 

Hang in there, and do what you need to do.  Keep in mind that a major symptom of withdrawal is fear, but that you have the ability to control that fear.

 

Best wishes.

 

:)

Link to comment
Share on other sites

Thanks again guys for supporting me,

 

Still having a rough day feels like a minor version of how I have been over recent days. Not pleasant. I have decided to reninstate at 7.5 mg with 3 cuts of 2.5 mg. Does this sound wise? Is it generally the case that it would take a week to 10 days to recover some normality and be able to function?

Link to comment
Share on other sites

×
×
  • Create New...